MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TruSteer? Access System; Catheter, percutaneous

BOSTON SCIENTIFIC CORPORATION WATCHMAN TruSteer? Access System; Catheter, percutaneous
Model Number M635TU90050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271); Thrombosis/Thrombus (4440)
Date of Event 08/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion, chest pain, hypotension and thrombosis occurred.A left atrial appendage closure (laac) procedure was being performed.Prior to the procedure, the patient was known to have a patent foramen ovale (pfo), an extremely aneurysmal septum and difficult anatomy with a rotated heart.A watchman trusteer access system (was) was selected for use.It was decided to cross the septum above the pfo, rather than through.When attempting to advance versacross looped wire up the superior vena cava (svc), the wire and sheath kept advancing through the pfo rather than up the svc.Suboptimal imaging was a concern throughout the case.The physician was unable to visualize the sheath, wire and appendage on transesophageal echocardiography (tee).A sweep was attempted to find the sheath and the wire.The sheath had crossed above the pfo.The sheath was riding parallel alongside the top of the aorta, but the end of the sheath and wire could not be seen on tee.There was concern that the pericardial space had been crossed.Pericardial fluid was aspirated and the pigtail was withdrawn slightly.Blood was aspirated from the pigtail.Vitals were monitored while an effusion check was completed.No effusion was found and the vitals were stable.There was a concern about withdrawing the sheath if a structure of the heart had indeed been punctured, but the physician decided to proceed.There were still no signs of effusion, and the patient vitals were stable.The septum was crossed above the pfo with a verscross connect.Once in the left atrium, a large clot was noted on tee.The clot looked like it was flopping around in the la and looked like it was attached to the mitral annulus.Because the effusion took some time to show up it is likely that aorta was not punctured but instead may have been skimmed when the initial images were difficult.The physician decided to discontinue the procedure and aspirated from and slowly withdrew the sheath.No clot was found on the sheath.Patient vitals remained stable.A small marginal effusion was found on the tee at the end of the case, but no changes were seen for 20-30 minutes.One to two hours following the procedure, the patient experienced chest pain and had a drop in blood pressure.Tee was completed and the effusion had grown.The patient was brought back for a pericardiocentesis where 730ml of blood was removed.The patient was kept overnight on a heparin drip to monitor the effusion.The patient was reported to be in stable condition.

Brand Name
WATCHMAN TruSteer? Access System
Common Device Name
Catheter, percutaneous
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway H91 Y 868
EI   H91 Y868
Manufacturer Contact
mary crawford
4100 hamline ave n
arden hills, MN 55112
+1(651)440-0979
MDR Report Key50602403
Report Number2124215-2026-45828
Device Sequence Number10634175
Product Code DQY
UDI-Device Identifier00191506022310
UDI-Public(01)00191506022310(17)271118(10)37990235
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K240018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635TU90050
Device Catalogue NumberM635TU90050
Device Lot Number0037990235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/01/2026
Initial Report FDA Received Date09/04/2026
Supplement Report FDA Received Date10/02/2026
Date Device Manufactured11/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexUnknown